Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 159, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 17, 2008, 3:22 PM CDT for Choctaw County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2008, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 17, 2008, 3:44 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 172022
SVRMOB
ALC023-172100-
/O.NEW.KMOB.SV.W.0159.080617T2022Z-080617T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT TUE JUN 17 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 400 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF YANTLEY...OR ABOUT 14 MILES EAST OF MERIDIAN...
AND MOVING SOUTHEAST AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YANTLEY BY 355 PM CDT...
PUSHMATAHA...CROMWELL...6 MILES NORTHEAST OF CYRIL AND 6 MILES
SOUTHWEST OF HALSELL BY 400 PM CDT...
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.
LAT...LON 3226 8825 3218 8830 3218 8845 3231 8843
3231 8832 3232 8831 3232 8829
TIME...MOT...LOC 2022Z 329DEG 14KT 3237 8846
$$2 follow-up statements
000
WWUS54 KMOB 172037
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT TUE JUN 17 2008
ALC023-172100-
/O.CON.KMOB.SV.W.0159.000000T0000Z-080617T2100Z/
CHOCTAW AL-
337 PM CDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN CHOCTAW COUNTY...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF YANTLEY...OR ABOUT 18 MILES EAST OF
MERIDIAN...MOVING SOUTHEAST AT 16 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YANTLEY BY 355 PM CDT...
PUSHMATAHA...CROMWELL AND HALSELL BY 400 PM CDT...
LAT...LON 3226 8825 3218 8830 3218 8845 3231 8843
3231 8832 3232 8831 3232 8829
TIME...MOT...LOC 2037Z 329DEG 14KT 3233 8841
$$000
WWUS54 KMOB 172044
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CDT TUE JUN 17 2008
ALC023-172053-
/O.CAN.KMOB.SV.W.0159.000000T0000Z-080617T2100Z/
CHOCTAW AL-
343 PM CDT TUE JUN 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHOCTAW COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED AND WAS NO LONGER SEVERE...HOWEVER GUSTY
WINDS TO 35 MPH...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL CONTINUE FOR A WHILE.
LAT...LON 3226 8825 3218 8830 3218 8845 3231 8843
3231 8832 3232 8831 3232 8829
TIME...MOT...LOC 2043Z 329DEG 14KT 3231 8840
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:09 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 11:09 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1109 AM CDT TUE JUN 17 2008 .UPDATE...THIS UPDATE CONCERNS THE FIRE WEATHER WATCH OVER THE INTERIOR OF THE NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON. GIVEN LATEST OBSERVATIONS...RH VALUES AT THIS POINT STILL IN THE 60 TO 65 PERCENT RANGE. FORECASTERS ANTICIPATE SOME MIXING OUT->LOWERING OF THE DEWPOINTS TO 66 TO 68 DEGREES ON AVERAGE OVER THE INTERIOR...WHEN COUPLED WITH DAYTIME MAXIMUM TEMPERATURES IN THE MID 90S BRINGS HUMIDITIES TO BETWEEN 35 AND 40 PERCENT THIS AFTERNOON. STILL COULD SEE SOME SPOTS NEAR 35 PERCENT...BUT DO NOT ANTICIPATE THE DURATION. ANOTHER ITEM THAT WILL HELP KEEP SOLAR INSOLATION AND HEATING IN CHECK WILL BE AN INCREASE IN THE CUMULUS FIELD AND SCATTERED THUNDERSTORMS. CONSIDERING THESE TOPICS...FORECASTERS WILL CANCEL THE FIRE WEATHER WATCH FOR THIS AFTERNOON. /10 .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 70 91 67 / 30 30 05 05 PENSACOLA 92 75 92 70 / 20 30 10 05 DESTIN 89 75 90 72 / 20 20 10 05 EVERGREEN 95 66 89 60 / 30 30 05 05 WAYNESBORO 93 67 90 60 / 30 30 05 05 CAMDEN 95 65 88 61 / 30 30 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 6:15 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT TUE JUN 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 615 AM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED AHEAD OF COLD FRONT LATE THIS AFTERNOON AND EARLY TONIGHT. DUE TO DRIER AIR PRESENT IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE A FEW THUNDERSTORMS MAY BECOME STRONG OR SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. THE WET MICROBURST THREAT FOR TODAY IS MODERATE. THUNDERSTORMS WILL MOVE SOUTHWARD TOWARDS THE COAST AND OFFSHORE LATER TODAY AND THIS EVENING POSSIBLY MAKING HAZARDOUS CONDITIONS FOR SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED LATER IN THE WEEK AND OVER THE WEEKEND IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE CENTRAL GULF STATES. A FEW STORMS MAY BECOME STRONG TO SEVERE MOSTLY DURING THE AFTERNOON AND EVENING HOURS. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 17, 12:38 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1238 PM CDT TUE JUN 17 2008 FLZ006-171815- COASTAL OKALOOSA- INCLUDING THE CITIES OF...FORT WALTON BEACH... 1238 PM CDT TUE JUN 17 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN OKALOOSA COUNTY... AT 1238 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF WRIGHT...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WRIGHT...OCEAN CITY...EGLIN AFB...FORT WALTON BEACH...POSTIL AND VALPARAISO THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 17, 2:26 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 226 PM CDT TUE JUN 17 2008 FLZ004-171945- COASTAL SANTA ROSA- 226 PM CDT TUE JUN 17 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN SANTA ROSA COUNTY... AT 226 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF MILTON...AND MOVING SOUTHEAST AT 8 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CENTRAL SANTA ROSA COUNTY THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 17, 3:10 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 310 PM CDT TUE JUN 17 2008 ALZ061-063-172045- UPPER MOBILE-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 310 PM CDT TUE JUN 17 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EASTERN MOBILE COUNTY... AT 310 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER I10 AND I65 INTERSECTION...AND MOVING SOUTH AT 7 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SCHILLINGER AND THREE NOTCH...TILLMANS CORNER...MOBILE GREYHOUND PARK...THEODORE AND I10 AND MCDONALD ROAD THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:53 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jun 17, 3:13 PM CDT | Special Marine Warning | MOB | 32 min | |
| Jun 17, 3:54 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 51 min |
| Jun 17, 4:24 PM CDT | Areal Flood Advisory | MOB | Mobile | 112 min |
| Jun 17, 4:29 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 30 min |
| Jun 17, 4:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 17 min |
| Jun 17, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.